Alert archive / Wyoming / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 20, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 12, 2013, 5:05 PM MDT for Big Horn County, Wyoming. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2013, 5:05 PM MDT (23:05 UTC)
- Expired
- Jun 12, 2013, 6:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Big Horn County, WY
The radar
The Billings radar (KBLX), 148 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:09 PM MDT | HAIL 1 | Burlington, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031
WUUS55 KRIW 122305
SVRRIW
WYC003-130000-
/O.NEW.KRIW.SV.W.0020.130612T2305Z-130613T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
505 PM MDT WED JUN 12 2013
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 600 PM MDT
* AT 503 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BURLINGTON...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OTTO AROUND 510 PM MDT.
HWY JCT 310 AND 14 AND HWY 310/789 MILE MARKER 215 AROUND 525 PM
MDT.
GREYBULL AROUND 530 PM MDT.
U.S. HWY 14 MILE MARKER 10 AROUND 545 PM MDT.
SHELL CANYON AND U.S. HWY 14 MILE MARKER 20 AROUND 555 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HWY 14/16/20 MILE MARKER 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4471 10772 4471 10769 4469 10767 4471 10761
4467 10752 4465 10752 4461 10742 4433 10849
4448 10858 4450 10857 4478 10776
TIME...MOT...LOC 2305Z 247DEG 37KT 4445 10841
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BRAUN4 follow-up statements
411
WWUS55 KRIW 122310
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
510 PM MDT WED JUN 12 2013
WYC003-130000-
/O.CON.KRIW.SV.W.0020.000000T0000Z-130613T0000Z/
BIG HORN WY-
510 PM MDT WED JUN 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BIG
HORN COUNTY IN NORTH CENTRAL WYOMING UNTIL 600 PM MDT...
AT 509 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURLINGTON...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HWY JCT 310 AND 14 AND HWY 310/789 MILE MARKER 215 AROUND 525 PM
MDT.
GREYBULL AROUND 530 PM MDT.
U.S. HWY 14 MILE MARKER 10 AROUND 540 PM MDT.
SHELL AROUND 550 PM MDT.
SHELL CANYON AND U.S. HWY 14 MILE MARKER 20 AROUND 555 PM MDT.
SHELL FALLS AROUND 600 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4471 10772 4471 10769 4469 10767 4471 10761
4467 10752 4465 10752 4461 10742 4433 10849
4448 10858 4450 10857 4478 10776
TIME...MOT...LOC 2310Z 247DEG 37KT 4445 10833
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BRAUN568
WWUS55 KRIW 122322
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
522 PM MDT WED JUN 12 2013
WYC003-130000-
/O.CON.KRIW.SV.W.0020.000000T0000Z-130613T0000Z/
BIG HORN WY-
522 PM MDT WED JUN 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BIG
HORN COUNTY IN NORTH CENTRAL WYOMING UNTIL 600 PM MDT...
AT 516 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTO...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED 1 INCH HAIL AT BURLINGTON
WYOMING AND 1/2 INCH HAIL IN EMBLEM WYOMING.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GREYBULL AROUND 530 PM MDT.
U.S. HWY 14 MILE MARKER 10 AROUND 540 PM MDT.
SHELL AROUND 550 PM MDT.
SHELL CANYON AND U.S. HWY 14 MILE MARKER 20 AROUND 555 PM MDT.
SHELL FALLS AROUND 600 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4471 10772 4471 10769 4469 10767 4471 10761
4467 10752 4465 10752 4461 10742 4433 10849
4448 10858 4450 10857 4478 10776
TIME...MOT...LOC 2321Z 247DEG 37KT 4447 10817
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH
$$
BRAUN771
WWUS55 KRIW 122330
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
530 PM MDT WED JUN 12 2013
WYC003-130000-
/O.CON.KRIW.SV.W.0020.000000T0000Z-130613T0000Z/
BIG HORN WY-
530 PM MDT WED JUN 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BIG
HORN COUNTY IN NORTH CENTRAL WYOMING UNTIL 600 PM MDT...
AT 524 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HWY JCT 310
AND 14...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED. ONE INCH HAIL WAS REPORTED WAS REPORTED
AT BURLINGTON WYOMING.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GREYBULL AROUND 535 PM MDT.
U.S. HWY 14 MILE MARKER 10 AROUND 545 PM MDT.
SHELL AROUND 550 PM MDT.
SHELL CANYON AND U.S. HWY 14 MILE MARKER 20 AROUND 600 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4471 10772 4471 10769 4469 10767 4471 10761
4467 10752 4465 10752 4461 10742 4433 10849
4448 10858 4450 10857 4478 10776
TIME...MOT...LOC 2329Z 247DEG 37KT 4451 10813
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...<50MPH
$$
BRAUN232
WWUS55 KRIW 122355
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
555 PM MDT WED JUN 12 2013
WYC003-130005-
/O.EXP.KRIW.SV.W.0020.000000T0000Z-130613T0000Z/
BIG HORN WY-
555 PM MDT WED JUN 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BIG HORN COUNTY IN
NORTH CENTRAL WYOMING WILL EXPIRE AT 600 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4471 10772 4471 10769 4469 10767 4471 10761
4467 10752 4465 10752 4461 10742 4433 10849
4448 10858 4450 10857 4478 10776
TIME...MOT...LOC 2355Z 247DEG 37KT 4460 10777
$$
BRAUNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:31 PM MDT, 34 minutes earlier.
Area forecast discussion, Jun 12, 4:31 PM MDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 431 PM MDT WED JUN 12 2013 .SHORT TERM...TONIGHT THROUGH THURSDAY LARGE SCALE WV IMAGERY SHOWING LARGE SCALE RIDGING ACROSS MUCH OF THE CONUS TODAY...SANDWICHED BETWEEN TWO LARGE TROUGHS EAST AND WEST...WITH THE PRIMARY RIDGE AXIS RIGHT THROUGH WYOMING. THE RIDGE IS QUITE DIRTY HOWEVER WITH SHORTWAVE ENERGY IN THE FORM OF JET SPEED MAXIMUMS AND INCREASED MID/UPPER LEVEL VORTICITY MOVING THROUGH THE NORTHWEST...NORTHERN BORDER...AND NORTHEAST PORTIONS OF WYOMING FROM TIME TO TIME. AS OF 13Z THIS MORNING...ONE OF THOSE PIECES OF ENERGY WAS OVERRIDING THE NORTHWEST CORNER OF THE CWA...DRAGGING SHOWERS WITH IT AS IT PASSES. THIS AFTERNOON...MODERATE INSTABILITY WEST AND NORTHWEST...MUCH OF THE AMOUNT OF INSTABILITY DICTATED BY THE AMOUNT OF CLEARING AND SUNSHINE IN ADDITION TO THE AMOUNT OF...OR LACK OF...LOW LEVEL MOISTURE WE END UP WITH OVER THE WEST AS SOUTHWEST FLOW BEGINS TO PUSH THROUGH THE WESTERN CWA THIS AFTERNOON. ATTM THE IT LOOKS AS THOUGH DEW POINTS WILL RANGE FROM THE MIDDLE 30S TO THE LOWER 40S FOR THE MOST PART WHICH WOULD LIMIT THE STRENGTH OF THE STORMS TO MOSTLY BELOW SEVERE PARAMETERS...EXCEPT FOR PERHAPS THE FAR NORTHERN PORTION OF YELLOWSTONE. UPPER LEVEL SUPPORT ALSO LOOKS TO BE LOW UNTIL LATE THIS AFTERNOON WHEN STRONGER FLOW OVERRIDES THIS REGION AGAIN. MOSTLY ELEVATED ACTIVITY EXPECTED WEST AND NORTHWEST THROUGH THIS EVENING. LITTLE IN THE WAY OF CAPPING WILL ALSO LIMIT SEVERE POTENTIAL A BIT WITH JUST A GRADUAL INCREASE IN INTENSITY THROUGH THE DAY. BETTER CHANCES FOR STRONG TO SEVERE STORMS FOR A SHORT PERIOD WILL OCCUR ALONG AND NORTH OF A COOKE CITY MT TO THERMOPOLIS WY TO PINE TREE JUNCTION LINE...WITH BEST SEVERE SHEAR AND THERMODYNAMICS NORTHERN HALF OF THE BIG HORN BASIN AND THE NORTHERN 3/4S OF JOHNSON COUNTY. EFFECTIVE SHEAR WILL MAX OUT OVER THE NORTHEASTERN CWA AS THE JET STREAK OVER CENTRAL UT THIS MORNING NOSES OVER THIS AREA BY LATE AFTERNOON/EVENING. THERE WILL BE SOME STRONG CAPPING EARLY TODAY...WHICH WILL ALLEVIATE BY EARLY TO MID AFTERNOON...JUST A BIT AHEAD OF ARRIVAL OF UPPER SUPPORT...SO THE TWO CONDITIONS MAY BE JUST A BIT MISS-TIMED. WILL DEPEND ON LONGEVITY OF STORMS. CAPPING IN NORTHERN BIG HORN BASIN WILL HOLD THROUGH LATE MORNING...SOUTHERN BIG HORN BASIN THROUGH EARLY AFTERNOON...JOHNSON COUNTY TIL AT LEAST MID AFTERNOON. HAIL AND WIND WILL BE THE MAIN THREAT TODAY...WITH VERY SLIGHT CHANCE ALONG LL CONVERGENCE ZONES FOR A WEAK TORNADO. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY THE PROMINENT CIRCULATION NOW OVER THE PACIFIC NORTHWEST WILL ACCELERATE TOWARD THE ROCKIES THURSDAY NIGHT. AHEAD OF THIS APPROACHING WEATHER FEATURE...FAIRLY SIGNIFICANT THUNDERSTORMS WITH AT LEAST SMALL HAIL AND STRONG GUSTY WINDS WILL LINGER OVER JOHNSON COUNTY WITH A FEW ADDITIONAL STORMS EXPECTED OVER NORTHWEST AND NORTH CENTRAL WYOMING WHERE AMPLE CAPE WILL BE LOCATED THROUGH WELL AFTER MIDNIGHT. BY 12Z FRIDAY...THE NAM 80 HAS -4C H7 TEMPS ACROSS YNP SO ANY LINGERING SHOWERS OVER THAT AREA SHOULD FALL AS A HETEROCYCLIC PRECIP MIX OF RAIN AND SNOW ABOVE 7500 FEET AND WITH SNOWFALL ABOVE THAT ELEVATION. FRIDAY SHOULD FEATURE YET ANOTHER DAY OF THUNDERSTORMS IN NORTHERN WYOMING BUT WITH WEAKER CAPES...THESE STORMS SHOULD NOT BE AS INTENSE AS THEY COULD POTENTIALLY BE ON THURSDAY GIVEN THE Q VECTOR FORCING AND RIGHT REAR QUAD DYNAMICS. THESE STORMS WILL HAVE A PROPENSITY FOR PRODUCING SMALL HAIL GIVEN THE LOW FREEZING LEVEL. THEN ON SATURDAY EXPECT DRY WEATHER AS A RIDGE BUILDS INTO THE AREA. THE NEXT TROUGH WILL NOT GIVE US A THREAT OF THUNDERSTORMS UNTIL TUESDAY AND WEDNESDAY. TEMPS BEHIND THURSDAYS TROUGH WILL RUN ABOUT 10 DEGREES COOLER THROUGH THE WEEKEND. && .AVIATION.../00Z ISSUANCE/ SOUTHWEST FLOW AT 15 TO 25KT ACROSS THE SOUTH AND SOUTHWESTERN PORTION OF THE FORECAST AREA TODAY SOUTH OF A JACKSON TO CASPER LINE... WITH MORE SHOWERS AND THUNDERSTORMS MOVING THROUGH THE NORTH AND WEST TERMINAL AREAS. CHANCES WILL EXIST FOR -GS AND STRONG WIND GUSTS VCNTY KCOD KWRL...AS WELL AS MVFR CONDITIONS IN RA AT TIMES. HIGHER BASED THUNDERSTORMS IN CENTRAL WYOMING WILL BE ABLE TO PRODUCE VERY STRONG OUTFLOW WINDS...HOWEVER IT WILL LIKELY BE TOO DRY FOR STORMS AGAIN VCNTY KRKS AND KCPR. VCTS HAVE BEEN ALSO BEEN KEPT OUT OF THE KRIW AND KLND TAFS SINCE THE BEST CHANCES FOR THUNDER WILL OCCUR NORTH AND WEST OF THIS REGION...HOWEVER EFFECT FROM DISTANCE THUNDERSTORMS TO THE NORTH AND WEST MAY BE FELT AT TIMES IN THE FORM OF ERRATIC GUSTY WINDS. LATER...SHOWERS AND STORMS WILL EXIT THE AREA AFTER 06Z EXCEPT FOR PERHAPS THE CODY AND JACKSON AREAS WHICH COULD HAVE SHOWERS CLOSE BY THROUGH THE EARLY MORNING HOURS...SO MAY EXTEND VCSH FOR 0Z ISSUANCE. && .FIRE WEATHER... SEVERAL UPPER LEVEL DISTURBANCES WILL SWING UP THROUGH THE REGION TODAY...TONIGHT...AND TOMORROW...WITH THE POSSIBILITY OF PRODUCING SOME STRONGER STORMS ACROSS THE NORTHERN QUARTER OF WYOMING. THESE STORMS MAY ALSO PRODUCE WIND THAT IS STRONG AND ERRATIC WITH HAIL CHANCES IN ADDITION TO PERIODS OF HEAVY RAINFALL AND FREQUENT LIGHTNING. AREAS OF SOUTHERN WYOMING WILL AGAIN HAVE A WARM AND GENERALLY DRY DAY WITH GUSTY WEST TO SOUTHWESTERLY WINDS...WITH HUMIDITY AGAIN DIPPING INTO THE LOWER TEENS AND SINGLE DIGITS THIS AFTERNOON. TEMPERATURES WILL REMAIN WARM THURSDAY...BUT COOL SOMEWHAT FRIDAY BEHIND A COLD FRONT. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRAUN LONG TERM...LIPSON AVIATION...BRAUN FIRE WEATHER...BRAUN
Hazardous weather outlook, Jun 12, 4:00 AM MDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT WED JUN 12 2013 WYZ001>020-022>030-131200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTH THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA WILL BE ALONG AND NORTHWEST OF A LINE...FROM JACKSON TO CODY...INCLUDING YELLOWSTONE NATIONAL PARK. THE REST OF THE BIG HORN BASIN AND JOHNSON COUNTY COULD ALSO SEE SOME STRONG TO POTENTIALLY SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE IN THE STRONGER STORMS. ALSO STORMS COULD PRODUCE BRIEF TORRENTIAL RAINFALL...WITH THE POTENTIAL OF LOCALIZED FLASH FLOODING OR MUD SLIDES. ELSEWHERE...THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTHERN AND EASTERN PORTIONS OF THE COUNTY WARNING AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THUNDERSTORM WIND GUSTS OVER 40 MPH...ANY HAIL...FLOODING...OR ANY DAMAGE. THANK YOU. TEAM RIVERTON
In the hours before
Local storm report, Jun 12, 4:06 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
406 PM MDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL NNE JACKSON 43.48N 110.76W
06/12/2013 E1.00 INCH TETON WY TRAINED SPOTTER
&&
KALLENLocal storm report, Jun 12, 4:08 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
408 PM MDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL JACKSON 43.47N 110.76W
06/12/2013 M1.00 INCH TETON WY NWS EMPLOYEE
&&
KALLENSpecial weather statement, Jun 12, 4:41 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 441 PM MDT WED JUN 12 2013 WYZ004-122330- NORTH BIG HORN BASIN WY- 441 PM MDT WED JUN 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING...AND EASTERN PARK COUNTY IN NORTHWEST WYOMING UNTIL 530 PM MDT... AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF HWY 14/16/20 MILE MARKER 70...OR 17 MILES NORTHEAST OF MEETEETSE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... HWY 14/16/20 MILE MARKER 80 AROUND 500 PM MDT. BURLINGTON AND STATE HWY 30 MILE MARKER 120 AROUND 505 PM MDT. EMBLEM AROUND 515 PM MDT. HWY 14/16/20 MILE MARKER 90 AROUND 520 PM MDT. HWY 310/789 MILE MARKER 220 AND HWY 310/789 MILE MARKER 215 AROUND 530 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4476 10829 4455 10809 4427 10874 4442 10888 TIME...MOT...LOC 2241Z 235DEG 26KT 4440 10870 BRAUN
Special weather statement, Jun 12, 4:45 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 445 PM MDT WED JUN 12 2013 WYZ002-012-015-016-122330- ABSAROKA MOUNTAINS WY-TETON AND GROS VENTRE MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY- 445 PM MDT WED JUN 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT COUNTY IN CENTRAL WYOMING...AND SOUTHERN PARK AND EASTERN TETON COUNTIES IN NORTHWEST WYOMING UNTIL 530 PM MDT... AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 30...OR 23 MILES NORTHWEST OF DUBOIS...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... DOUBLE CABIN CAMPGROUND AROUND 520 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4405 10942 4382 10927 4360 11005 4377 11016 TIME...MOT...LOC 2244Z 245DEG 31KT 4373 10999 BRAUN
Special weather statement, Jun 12, 4:53 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 453 PM MDT WED JUN 12 2013 WYZ008>010-122345- BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST- NORTHEAST JOHNSON COUNTY- 453 PM MDT WED JUN 12 2013 A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER THE BIG HORN MOUNTAINS WILL MOVE OFF THE HIGHER TERRAIN AND TRACK EAST ACROSS NORTHERN JOHNSON COUNTY INCLUDING THE CITY OF BUFFALO AS WELL AS PORTIONS OF NEARBY INTERSTATES 25 AND 90 THROUGH 545 PM. SOME OF THESE STORMS COULD PRODUCE SMALL HAIL...BRIEF HEAVY RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. LIPSON
Special weather statement, Jun 12, 5:01 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 501 PM MDT WED JUN 12 2013 WYZ002-003-122345- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY- 501 PM MDT WED JUN 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PARK AND EXTREME NORTHWESTERN FREMONT COUNTIES UNTIL 545 PM MDT... AT 458 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 10 MILES WEST OF DOUBLE CABIN CAMPGROUND...OR 23 MILES NORTH OF DUBOIS...MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... PITCHFORK AROUND 540 PM MDT. STATE HWY 290 MILE MARKER 10 AROUND 545 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4427 10898 4404 10883 4375 10977 4391 10988 TIME...MOT...LOC 2301Z 243DEG 42KT 4387 10971 BRAUN
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:02 AM MDT | Special Weather Statement | RIW | 43 min | |
| Jun 12, 11:28 AM MDT | Special Weather Statement | RIW | 32 min | |
| Jun 12, 3:21 PM MDT | Severe Thunderstorm Warning | RIW | Teton | 39 min |
| Jun 12, 3:57 PM MDT | Special Weather Statement | RIW | Teton | 48 min |
| Jun 12, 4:41 PM MDT | Special Weather Statement | RIW | Big Horn | 49 min |
| Jun 12, 4:45 PM MDT | Special Weather Statement | RIW | 45 min | |
| Jun 12, 5:01 PM MDT | Special Weather Statement | RIW | 44 min | |
| Jun 12, 5:36 PM MDT | Special Weather Statement | RIW | Johnson | 54 min |
| Jun 12, 5:37 PM MDT | Special Weather Statement | RIW | 23 min | |
| Jun 12, 5:42 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 48 min |
| Jun 12, 5:49 PM MDT | Special Weather Statement | RIW | Teton | 41 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.